MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1153030
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Seroma (2069)
Date of Event 11/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no connection that can be made between the reported postoperative complication (seroma) and any problem with the xenmatrix ab graft used to treat the patient.The graft remains implanted.No definitive conclusion can be made at this time.Seroma formation is a known inherent risk of surgery and is identified in the adverse reaction section of the instructions-for-use as a potential complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study has been diagnosed with a seroma.On (b)(6) 2017 the subject patient underwent repair of a subxiphoid, epigastric hernia using a xenmatrix ab graft.Concomitant procedures were also performed at this time and included, removal of deep foreign bodies, muscle x2, an adjacent tissue transfer and lysis of adhesions.The hernia is noted to be a primary ventral hernia and assessed to be a class 1 (clean) wound site pre operatively.The case was performed in retro rectus fashion with component separation technique (posterior).A tar (transversus abdominis muscle release) technique was utilized.Xenmatrix ab graft was placed with a 5cm graft overlap around the hernia defect.Long-term absorbable monofilament suture was used for perimeter fixation of the graft.The midline fascia was completely closed.The skin was not fully closed and a vacuum assisted closure was performed.Drains were inserted in the right upper quadrant, left upper quadrant and in the subcutaneous space.The drains and vacuum were removed on (b)(6) 2017 and the patient was discharged from the hospital.On (b)(6) 2017 the patient was diagnosed with a seroma.Intervention has not been specified.Crf indicates the ae has been resolved with an end date of (b)(6) 2017.The ae of seroma was assessed by the health professional as being possibly related to the study device and possibly related to the procedure.The seroma was considered a grade 3 with a severity rating of serious.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7437250
Report Number1213643-2018-01106
Device Sequence Number160108
Product Code PIJ
UDI-Device Identifier00801741129032
UDI-Public(01)00801741129032
Combination Product (Y/N)N
PMA/510(K) Number
K162193
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number1153030
Device Lot NumberHUBN1973
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight105